And So It Goes…

hives

This is how it started. It got much worse from there.

It’s been a bit of a rough month. In early February, I was pretty sick with a cold. (This is a very rare occurrence for me.) In a moment of desperation, I broke one of my own cardinal rules of “no over the counter medications.”  I was experiencing an itchy cough that would leave me gagging and gasping for air, so I took something to try and help calm it. I was so focused on making sure the medicine didn’t contain red food dye (I am allergic to it and 99% of cough syrups contain red food dye) that I didn’t realize the medication contained acetaminophen, which I am also allergic to. I ended up with swelling and hives that burned like I’d been dipped in hot oil and I felt terrible. It took 6 days of steroids and 10 days of Benadryl every 4 hours before it was under control. I won’t ever make that mistake again!

I am about a week away from my second round of Rituxan infusions for NMO and RA. I am really curious to see if I can get through an entire summer without an NMO relapse. If I do, it would be the first time in 10 years. I dread summer because I always end up having to do IV steroids and I don’t do well in the heat. I hibernate the entire season, going out as little as possible, unless it’s cooler and raining. This year will be an experiment to see if things can be better or not with the new treatment.

I am still working on getting the RA under control. My knee joints have thankfully stopped hurting for now. That’s a huge relief-the pain was excruciating to the point that I was wondering how feasible it would be to chop my legs off. (Okay not for real, but you know what I mean.) My hands and fingers are still painful off and on, but better that they were. I still have what’s being called tendonitis in my right elbow which is giving me grief. It affects my ability to do even the simplest of things and greatly impacts my ability to sleep. I am going to have a cortisone injection in the joint after my Rituxan infusion. I am completely freaked out about this, (I had a cortisone injection in my wrist once and it was awful experience) but if it helps, then it will be worth it.  In addition to Rituxan, I am also doing weekly injections of a chemo drug and taking a heavy duty anti-inflammatory to try and get the RA to settle down. This means I am struggling with a fair level of nausea on an ongoing basis, which is not fun.

So, I am muddling along. I am grateful for the small improvements as they’ve happened and hope the trend towards less inflammation and pain continues. I am not the most patient person, as my friends will tell you. I tend to want to accelerate the rate at which things get done-that’s just my nature. Dealing with all of this has forced me to surrender to the process, which is hard. I am not very good at “wait and see” however, that’s about where things are at.

Wishing those of you who are lucky enough to be able to go to Patient Day in LA in a couple of weeks a safe journey and I look forward to hearing all about it.

22
Feb 2017
POSTED BY Lelainia Lloyd
DISCUSSION 1 Comment
TAGS

One Comment

  1. Jeanette

    Get well soon! I hope Rituximab would work well to you as it is to me 🙂

    Comment by Jeanette on February 23, 2017 at 2:20 am

Leave A Comment!